Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 128, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 26, 2000, 2:54 PM CDT for Cross County, St. Francis County, Arkansas. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 2:54 PM CDT (19:54 UTC)
- Expired
- May 26, 2000, 3:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cross County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:10 PM CDT | Thunderstorm Wind | Fairoaks, AR | Some trees and power lines were knocked down. |
| May 26, 3:25 PM CDT | Thunderstorm Wind | Cherry Vly, AR | A few trees were blown down. One downed tree fell on a power line. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
247 WUUS54 KMEG 261955 SVRMEM ARC037-123-262030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 254 PM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. FRANCIS COUNTY IN EASTERN ARKANSAS CROSS COUNTY IN NORTHEAST ARKANSAS * UNTIL 330 PM CDT * AT 252 PM CDT...WEATHER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS 17 MILES SOUTHWEST OF WYNNE...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WYNNE AROUND 315 PM CDT VANNDALE AROUND 320 PM CDT CHERRY VALLEY...PARKIN AROUND 325 PM CDT .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3518 9120 3502 9109 3525 9054 3545 9068
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:05 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, May 26, 10:05 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1005 AM CDT FRI MAY 26 2000 WILL BE UPDATING WITHIN NEXT HOUR OR SO TO LOWER POPS ACROSS NORTHERN PORTIONS OF WEST TENNESSEE...AS PRECIP MOVES OUT OF AREA. WILL HAVE ALL AREAS 20 POPS FOR THIS AFTERNOON...AS ENTIRE AREA WILL BE IN WARM SECTOR. MORE AIRMASS THAN ANYTHING ELSE...AS NO SIGNIFICANT TRIGGER AVAILABLE. BETTER SHOT TOMORROW WITH NEXT SHORTWAVE. TEMPS LOOK REASONABLE. 10 .MEM...NONE.
In the hours before
Local storm report, May 26, 2:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TENNESSEE
221 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM 3 E CARDWELL MO WIND DAMAGE
05/27/00 DUNKLIN NUMEROUS TREES BLOWN DOWN.
1247 PM LEACHVILLE AR TORNADO
05/27/00 MISSISSIPPI *** 1 INJ ***
DAMAGE TO STRUCTURES WITH
ONE MINOR INJURY. REPORT
RELAYED BY JONESBORO STATE
POLICE.
0107 PM COOTER MO WIND DAMAGE
05/27/00 PEMISCOT NUMEROUS TREES BLOWN DOWN.
REPORTED BY STEELE PD.
NNNNLocal storm report, May 26, 2:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TENNESSEE
244 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM PARIS TN WIND DAMAGE
05/27/00 HENRY NUMEROUS TREES AND POWER
LINES DOWN. REPORTED BY
HENRY COUNTY SO.
NThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:31 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 29 min |
| May 26, 3:22 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 38 min |
| May 26, 3:47 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.